Texas, 2004

Hail and Damaging Winds in Texas, June 1, 2004

June 1, 2004 · NWS OUN · 26 events in 3 counties and zones

24 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 2:40 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 1, 2:40 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT TUE JUN 1 2004

.DISCUSSION...
VIGOROUS SHORTWAVE TROUGH CONTINUES TO MOVE QUICKLY THROUGH THE AREA
THIS AFTERNOON WITH A FIELD OF MODERATE ASCENT EXPECTED TO ACCOMPANY
ITS PATH THROUGH NORTH TEXAS AND SOUTH CENTRAL/SE OKLAHOMA THIS
EVENING AND OVERNIGHT. DESPITE GOOD MOISTURE ADVECTION INTO THE AREA
LAST NIGHT/THIS MORNING...THE MOISTURE HAS BEEN SHALLOW WITH DRIER
AIR ENTRAINING INTO THE DEEPENING BOUNDARY LAYER THE LAST COUPLE
HOURS WITH DEWPOINTS FALLING 15 TO 20 F IN SOME AREAS NORTH OF THE
RED RIVER.

RECENTLY DEVELOPED CUMULUS FIELD ALONG WEAK COLD FRONT THAT STRETCHES
FROM NEAR SHAWNEE... TO EL RENO AND ARNETT...INITIALLY LOOKS
IMPRESSIVE...BUT EXPECT DRIER AIR TO CONTINUE ENTRAINING IN THIS
AREA AS WELL MAKING IT INCREASINGLY DIFFICULT FOR THUNDERSTORM
DEVELOPMENT DESPITE PERSISTENT MOISTURE CONVERGENCE.

A MORE LIKELY REGION FOR INITIAL THUNDERSTORM DEVELOPMENT APPEARS TO
BE ALONG AND JUST EAST OF COMPLICATED LOOKING DRYLINE THAT EXTENDS
ACROSS OUR WESTERN NORTH TEXAS COUNTIES...SOUTHWARD TO JUST EAST OF
ABILENE. AS THE SHORTWAVE TROUGH CONTINUES TO PROGRESS OVER THE
DRYLINE THE NEXT FEW HOURS...WE EXPECT THUNDERSTORMS TO DEVELOP WITH
AN INCREASE IN AREAL COVERAGE EXPECTED BY MID OR LATE EVENING ACROSS
PARTS OF NORTH TEXAS AND POSSIBLY SOUTH CENTRAL/SE OKLAHOMA AS THE
LOW LEVEL JET DEVELOPS.

BY EARLY WEDNESDAY...THE FRONT WILL MOVE TO NEAR THE RED RIVER AND
GRADUALLY WEAKEN OVER THE NEXT COUPLE DAYS AS THE MID/UPPER RIDGE
BUILDS SLOWLY ACROSS THE SOUTHERN PLAINS. MAY BE A GOOD CHANCE OF
RAIN FOR SOUTHWEST PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT AS
UPSLOPE FLOW POSSIBLY INITIATES THUNDERSTORMS ACROSS THE HIGHER
TERRAIN OF NEW MEXICO/OKLAHOMA AND TEXAS PANHANDLES LATE WEDNESDAY
WITH ONE OR MORE COMPLEXES OF TSTMS MOVING SOUTHEASTWARD WEDNESDAY
NIGHT.

MAY SEE ADDITIONAL PERIODS OF TSTMS ACROSS PARTS OF THE AREA
THURSDAY NIGHT BUT EXPECT WITH A STRONGER CAP...BETTER CHANCES MAY
SHIFT MORE NORTHWARD WITH TIME.

JAMES

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  83  66  86 /  10  10  30  10
HOBART OK         66  85  66  87 /  30  10  40  10
WICHITA FALLS TX  67  86  68  87 /  30  10  40  10
GAGE OK           58  83  63  87 /  10   0  30  10
PONCA CITY OK     60  82  62  85 /  10   0  20  20
DURANT OK         66  85  68  86 /  50  10  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

20
Hazardous weather outlook, Jun 1, 11:00 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 1 2004

OKZ004>048-050>052-TXZ083>090-021200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORT OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK IS SOUTHEAST OF A STROUD TO HOLLIS TO BENJAMIN LINE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM MID TO LATE
AFTERNOON THROUGH TONIGHT.

DISCUSSION...
AT NOON A WEAK COLD FRONT EXTENDED FROM EAST CENTRAL KANSAS INTO A LOW
PRESSURE AREA OVER THE SOUTHERN TEXAS PANHANDLE. LOW LEVEL MOISTURE
HAD INCREASED WITH SOUTHEAST WINDS PREVAILING AHEAD OF
THE FRONT.

THE SURFACE LOW PRESSURE AREA IS EXPECTED TO BE NORTH OF ABILENE BY
4 PM AS THE FRONT MOVES SLOWLY SOUTH INTO CENTRAL OKLAHOMA. THE
ATMOSPHERE AHEAD OF THE FRONT WILL BECOME MODERATELY UNSTABLE THIS
AFTERNOON AS TEMPERATURES RISE INTO THE 90S. THUNDERSTORMS WILL BE
POSSIBLE IN THE VICINITY OF THE FRONT BY LATE AFTERNOON AIDED BY
LIFT FROM AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE OKLAHOMA AND
TEXAS PANHANDLES. INSTABILITY AND WIND PROFILES WILL BE
SUFFICIENT TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT WITH LARGE
HAIL...UP TO GOLFBALL SIZE...THE MAIN THREAT AND DAMAGING WINDS THE
SECONDARY THREAT.

THUNDERSTORMS WILL LIKELY CONTINUE OVERNIGHT IN SOUTHEAST OKLAHOMA
AS A DEVELOPING LOW LEVEL JET INTERACTS WITH THE
FRONT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS AS THE FRONT
BECOMES NEARLY STATIONARY IN THE VICINITY OF THE RED RIVER.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS IN THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.

In the hours before

Special weather statement, Jun 1, 4:05 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT TUE JUN 1 2004

TXZ086-089-090-012215-
ARCHER TX-CLAY TX-WICHITA TX-
505 PM CDT TUE JUN 1 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...CLAY AND WICHITA
COUNTIES.

A GROUP OF STRONG THUNDERSTORMS WAS DEVELOPING NEAR WICHITA FALLS...
ARCHER CITY... AND NORTHWEST OF BLUEGROVE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ARCHER...CLAY AND WICHITA COUNTIES...INCLUDING THE CITIES
OF HENRIETTA...IOWA PARK AND WICHITA FALLS...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CMS

The radar

The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

24 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Wichita

When
June 1, 4:19 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail was observed on the west side of the city.

Hail, Wichita

When
June 1, 4:20 PM CST
Where
Wichita County, Wichita Falls
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail was reported on the west side of the city.

Hail, Archer

When
June 1, 4:25 PM CST
Where
Archer County, 4 mi N of Scotland
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.700, -98.467

Hail, Wichita

When
June 1, 4:38 PM CST
Where
Wichita County, Electra
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.033, -98.917

Hail, Archer

When
June 1, 4:39 PM CST
Where
Archer County, Scotland
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.650, -98.467

Hail, Archer

When
June 1, 4:44 PM CST
Where
Archer County, Scotland
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.650, -98.467

Hail, Clay

When
June 1, 4:45 PM CST
Where
Clay County, Lake Arrowhead
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
33.733, -98.350

Hail, Archer

When
June 1, 4:55 PM CST
Where
Archer County, Windthorst
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
33.567, -98.450

Hail, Wichita

When
June 1, 4:55 PM CST
Where
Wichita County, Kamay
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.850, -98.817

Hail, Clay

When
June 1, 4:57 PM CST
Where
Clay County, 10 mi W of Joy
Measured
2.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.567, -98.383

Hail, Wichita

When
June 1, 5:05 PM CST
Where
Wichita County, 1 mi SW of Wichita Falls
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.883, -98.517

Hail, Wichita

When
June 1, 5:11 PM CST
Where
Wichita County, Wichita Falls
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail, Wichita

When
June 1, 5:13 PM CST
Where
Wichita County, Lake Wichita
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.850, -98.583

Hail was observed on the north side of the lake.

Hail, Clay

When
June 1, 5:15 PM CST
Where
Clay County, 9 mi SW of Joy
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.467, -98.333

Hail, Archer

When
June 1, 5:24 PM CST
Where
Archer County, 1 mi W of Lakeside City
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
32.833, -98.550

Hail, Archer

When
June 1, 5:40 PM CST
Where
Archer County, 5 mi N of Archer City
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.667, -98.633

Thunderstorm Wind, Archer

When
June 1, 5:40 PM CST
Where
Archer County, 5 mi N of Archer City
Measured
52 kt (60 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
33.667, -98.633

Thunderstorm Wind, Archer

When
June 1, 5:40 PM CST
Where
Archer County, Archer City
Measured
52 kt (60 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.633

Hail, Archer

When
June 1, 5:45 PM CST
Where
Archer County, Scotland
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
33.650, -98.467

Hail, Clay

When
June 1, 5:45 PM CST
Where
Clay County, 10 mi WSW of Henrietta
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.767, -98.367

Hail was reported at Lake Arrowhead State Park.

Hail, Clay

When
June 1, 5:49 PM CST
Where
Clay County, Lake Arrowhead
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.733, -98.350

Hail, Archer

When
June 1, 5:55 PM CST
Where
Archer County, 8 mi N of Archer City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.717, -98.633

Hail, Clay

When
June 1, 6:00 PM CST
Where
Clay County, 1 mi N of Bluegrove
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.683, -98.250

Hail, Archer

When
June 1, 6:04 PM CST
Where
Archer County, Archer City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.633

Hail, Archer

When
June 1, 6:05 PM CST
Where
Archer County, Archer City
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.633

Hail, Archer

When
June 1, 6:17 PM CST
Where
Archer County, 3 mi N of Windthorst
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.617, -98.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408658, 5408659, 5408660, 5408661, 5408662, 5408663, 5408664, 5408665, 5408666, 5408667, 5407667, 5407668, 5407669, 5407670, 5407671, 5407672, 5407673, 5407674, 5407675, 5407676, 5407677, 5407678, 5407679, 5407680, 5407681, 5407682.